Alert archive / California / Wind Advisories in 2006

Wind Advisory 9, NWS Sacramento, CA

March 16, 2006

NWS Sacramento, CA issued this wind advisory at Mar 16, 2006, 9:46 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2006, 9:46 AM PST (17:46 UTC)
Expired
Mar 16, 2006, 3:00 PM PST
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 161746
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
946 AM PST THU MAR 16 2006


CAZ015-162300-
/O.NEW.KSTO.WI.Y.0009.060316T1746Z-060316T2300Z/
NORTHERN SACRAMENTO VALLEY-
946 AM PST THU MAR 16 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT 
UNTIL 3 PM PST THIS AFTERNOON.

AHEAD OF THE COLD FRONT WINDS ARE INCREASING THIS MORNING TO
BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 35 MPH. WINDS ARE
EXPECTED TO DECREASE LATER THIS AFTERNOON ONCE THE NEXT SYSTEM
MOVES OVER THE AREA...BUT REMAIN BREEZY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND SECURE LOOSE 
OBJECTS.

$$

BARUFFALDI
1 follow-up statement
000 
WWUS76 KSTO 162308
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 PM PST THU MAR 16 2006


CAZ015-170015-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-060316T2300Z/
NORTHERN SACRAMENTO VALLEY-
308 PM PST THU MAR 16 2006

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED OVER A LARGE PORTION OF THE AREA...HOWEVER
LOCALLY AT 3 PM THE WINDS AT REDDING AIRPORT REMAINED STRONG FROM
THE SOUTH AT 26 MPH WITH GUSTS TO 33 MPH...WHILE FURTHER TO THE
SOUTH THE WINDS AT RED BLUFF HAVE DROPPED TO 18 MPH OUT OF THE
SOUTH. THE WINDS AROUND REDDING ARE FORECAST TO CONTINUE TO DROP
THIS HOUR TO LOWER LEVELS. BREEZY CONDITIONS ARE EXPECTED TO
CONTINUE THIS EVENING.


$$
BARUFFALDI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 9:00 AM PST, 46 minutes earlier.

Area forecast discussion, Mar 16, 9:00 AM PST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST THU MAR 16 2006

.DISCUSSION...
THE COLD FRONT OF THE NEXT WEATHER SYSTEM IS MOVING INTO THE
NORTHERN COASTAL RANGE THIS MORNING. LIGHT AMOUNTS OF LIGHT
RAIN...SPRINKLES AND SHOWERS HAVE FORMED OUT IN FRONT OF THE COLD
FRONT IN THE WARM SECTOR OF THE SYSTEM. THERE LOOKS TO BE ENOUGH
INSTABILITY WITH THE FRONT ITSELF THAT AN ISOLATED THUNDERSTORM MAY
BE PRODUCED WITH THE PASSAGE. IN GENERAL RAINFALL AMOUNTS ASSOCIATED
WITH THE FRONT WILL RANGE FROM AROUND 3/4 INCH OF RAIN AROUND
REDDING TO .30 INCHES OF RAIN AROUND SACRAMENTO. ON FRIDAY
UNSTABLE AIR WILL PRODUCE MORE SHOWERS AND THUNDERSTORMS FOR THE
REGION WITH ADDITIONAL RAINFALL ACCUMULATIONS. SATURDAY THE VALLEY
MAY GET A BREAK FROM RAINFALL WITH THE TROUGH AXIS MOVING INTO
CENTRAL NEVADA...BUT LINGERING SHOWERS MAY PERSIST OVER THE SIERRA
NEVADA. THE FIRST REAL BREAK FOR EVERYONE IN NORTHERN CALIFORNIA
LOOKS TO BE ON SUNDAY. THE BREAK LOOKS TO BE SHORT LIVED AS MODELS
ARE BECOMING MORE CONSISTENT WITH INDICATING ANOTHER SYSTEM BRINGING
MORE WET WEATHER FOR MONDAY AND TUESDAY OF NEXT WEEK.

LIGHT SNOW IS ALREADY FALLING AT BLUE CANYON THIS MORNING SO WILL
HAVE TO WATCH TO SEE IF THE WARM SECTOR AREA ENHANCES PRECIPITATION
ANY LATER THIS MORNING AND EARLY AFTERNOON AHEAD OF THE COLD
FRONT...THUS MAY HAVE TO START THE WARNING FOR THE WEST SLOPES A
LITTLE EARLIER. SNOW LEVELS REMAIN RELATIVELY HIGH WITH THIS
SYSTEM...AND BY THAT I MEAN WITH RESPECT TO WHAT WE HAVE BEEN
EXPERIENCING OVER THE PAST WEEK. SNOW LEVELS RANGE FROM AROUND 3500
FEET OVER SHASTA COUNTY TO AROUND 4000 FEET OVER THE WEST SLOPES OF
THE SIERRA NEVADA. SNOW LEVELS WILL LOWER OVERNIGHT TO AROUND 2000
TO 2500 FEET OVER SHASTA COUNTY TOWARDS MORNING...TO AROUND 3000
FEET FOR THE WEST SLOPES OF THE SIERRA NEVADA. CONVECTIVE ACTIVITY
ON FRIDAY MAY LOWER SOME SNOW LEVELS LOCALLY LOWER TO AROUND 2500
FEET IN THE MOTHERLODE AND 1500 FEET OVER SHASTA COUNTY. ONE TO TWO
FEET OVER NEW SNOW WILL LIKELY FALL OVER THE SIERRA NEVADA THROUGH
FRIDAY.

&&

.AVIATION...
COLD FRONT WILL MOVE INLAND TODAY FROM THE NORTHWEST BRINGING MORE
WIDESPREAD PRECIPITATION ESPECIALLY TO THE MOUNTAINS.  EXPECT
WIDESPREAD IFR CONDITIONS WITH OBSCURED TERRAIN IN THE MOUNTAINS DUE
TO SNOW WITH SNOW LEVELS 3500 TO 4500 FEET AND LOWERING TONIGHT.
GUSTY SOUTH TO SOUTHEASTERLY WINDS IN THE SACRAMENTO VALLEY AND
NORTHEAST PLATEAU TODAY. WINDS WESTERLY OVER THE HIGHER MOUNTAINS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 10 AM PST FRIDAY FOR BURNEY BASIN /
EASTERN SHASTA COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST FRIDAY
FOR WEST SLOPE NORTHERN SIERRA NEVADA.

SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOUNTAINS SOUTHWESTERN
SHASTA COUNTY TO NORTHERN LAKE COUNTY.

&&
Hazardous weather outlook, Mar 16, 7:00 AM PST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU MAR 16 2006

CAZ013>019-063-064-066>069-171500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU MAR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STORM SYSTEM POISED JUST OFF THE COAST OF OREGON WILL PRODUCE
HEAVY SNOW AND GUSTY WINDS OVER THE MOUNTAINS OF INTERIOR NORTHERN
CALIFORNIA TODAY AND TONIGHT. THIS WILL BE A RELATIVELY COLD
STORM...SO LOW SNOW LEVELS ARE EXPECTED.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL WORK ITS WAY THROUGH NORTHERN CALIFORNIA FRIDAY
MORNING WITH SNOW GRADUALLY TAPERING TO SCATTERED SHOWERS FROM NORTH
TO SOUTH. THE ATMOSPHERE IS FORECAST TO REMAIN RATHER UNSTABLE
BEHIND THE FRONT...SO ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER
MUCH OF THE CENTRAL VALLEY AND ADJACENT FOOTHILLS FRIDAY AFTERNOON.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JJ

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:49 AM PSTWinter Storm WarningSTO36 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.